How can my menstrual cycle become normal?
Q: I am an 18 years old girl having abnormal menstrual bleeding. I am taking contraceptive pill (Elesse) for the last one year. I missed a tablet one night when I was supposed to take the pill so I took it the following morning, but next day I started to bleed, like break through bleeding. The doctor gave me a stronger pill Marvelon thinking that would stop the bleeding. I had bad cramps so I was told to cycle cycle the pill and take a break to get my period every three months or so. So I have been doing that, but after I started cycling the pill for a few months, I started to get bleeding while on the pill (when I am not supposed to get my period). I still get bad cramps and heavy clotting bleeding when I am taking the pill everyday. I consulted another doctor and she asked me to take a heroscipy hysteroscopy test and said that wasI am fine. But I am still feeling pain. Please advise.
A:Irregular bleeding could be a side effect of the oral pills if not taken properly, or even otherwise, in some people. If you already had the irregular menses before the pill, they should have become regular if the cause was a hormone imbalance, after starting the pill. Since the problem is continuing, you need to stop the pill, rule out pelvic infection, after a check up and maintain a menses diary to see the exact pattern, for a few months. Stress, irregular sleep, and eating habits could all cause abnormal cycles, which settle with a regulated life with enough exercise and normal diet. If there is infection, it will need antibiotic treatment, after which cycles should become regular. If they still do not, then a scan to see if there is any uterine or ovarian defect, will need to be done.